Alert archive / Idaho / High Wind Warnings in 2022

High Wind Warning 4, NWS Pocatello, ID

November 1, 202217 counties in Idaho

NWS Pocatello, ID issued this high wind warning at Nov 1, 2022, 3:03 AM MDT for 17 counties in Idaho. It took effect at Nov 1, 2022, 6:00 PM MDT. It was in force for 12 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 1, 2022, 3:03 AM MDT (09:03 UTC)
In effect from
Nov 1, 2022, 6:00 PM MDT
Expired
Nov 2, 2022, 6:05 AM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 29 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 1, 10:39 PM MDTNON-TSTM WND GST 529 W Black Pine, IDMESONET STATION MOFI1 MOBURG CANYON.
Nov 1, 11:17 PM MDTNON-TSTM WND GST 5117 Wsw Marion, IDMESONET STATION CRII1 COTTON RIDGE.
Nov 2, 12:00 AM MDTNON-TSTM WND GST 482 Sw Ketchum, IDMESONET STATION SVB1H 2.4 SW KETCHUM (SNOWNET).
Nov 2, 12:00 AM MDTNON-TSTM WND GST 5312 Se Butte City, IDMESONET STATION RWM INL RADIOACTIVE WASTE MGMT.
Nov 2, 12:05 AM MDTNON-TSTM WND GST 496 Nw Minidoka, IDMESONET STATION MIN 6 NW MINIDOKA.
Nov 2, 12:19 AM MDTNON-TSTM WND GST 466 Sw Victor, IDMESONET STATION PCRI1 PINE CREEK RAWS.
Nov 2, 12:25 AM MDTNON-TSTM WND GST 451 Sse Arco, IDMESONET STATION ARC 1 SSE ARCO.
Nov 2, 12:25 AM MDTNON-TSTM WND GST 4611 Wsw Monteview, IDMESONET STATION LOF INL SPECIFIC MANUFACTURING.
Nov 2, 12:25 AM MDTNON-TSTM WND GST 6211 Wsw Atomic City, IDMESONET STATION SUM BIG SOUTHERN BUTTE.
Nov 2, 12:30 AM MDTNON-TSTM WND GST 485 Ssw Clementsville, IDMESONET STATION PC141 CANYON CREEK.
Nov 2, 12:35 AM MDTNON-TSTM WND GST 546 N Monteview, IDMESONET STATION MON 6 N MONTEVIEW.
Nov 2, 12:40 AM MDTNON-TSTM WND GST 5112 Nw Atomic City, IDMESONET STATION LOS LOST RIVER REST AREA.
Nov 2, 12:40 AM MDTNON-TSTM WND GST 51Atomic City, IDMESONET STATION ATO ATOMIC CITY.
Nov 2, 12:42 AM MDTNON-TSTM WND GST 661 S Michaud, IDASOS STATION KPIH POCATELLO REGIONAL AIRPORT.
Nov 2, 12:45 AM MDTNON-TSTM WND GST 4812 Nw Atomic City, IDMESONET STATION TRA INL REACTOR TECH COMPLEX.
Nov 2, 12:45 AM MDTNON-TSTM WND GST 509 Nw Atomic City, IDMESONET STATION 690 INL CENTRAL FACILITIES.
Nov 2, 12:45 AM MDTNON-TSTM WND GST 572 Nw Pocatello, IDMESONET STATION FW4083 2 NW POCATELLO.
Nov 2, 12:47 AM MDTNON-TSTM WND GST 4917 W Aberdeen, IDMESONET STATION CYFI1 17 W ABERDEEN.
Nov 2, 12:50 AM MDTNON-TSTM WND GST 493 E Chubbuck, IDMESONET STATION FW3187 3 E CHUBBUCK.
Nov 2, 12:54 AM MDTNON-TSTM WND GST 4714 S Craters Of Moon, IDMESONET STATION PBUI1 POTTER BUTTE.
Nov 2, 1:00 AM MDTNON-TSTM WND GST 461 Sw Gibson, IDMESONET STATION FTHI 1 SW GIBSON.
Nov 2, 1:00 AM MDTNON-TSTM WND GST 546 Wsw Craters Of Moon, IDUS 26 AT TOM CAT SUMMIT.
Nov 2, 1:01 AM MDTNON-TSTM WND GST 51Heyburn, IDASOS STATION KBYI BURLEY MUNICIPAL AIRPORT.
Nov 2, 1:05 AM MDTNON-TSTM WND GST 478 Nnw Atomic City, IDMESONET STATION PBF INL CRITICAL INFRASTRUCTURE.
Nov 2, 1:05 AM MDTNON-TSTM WND GST 541 Ese Blackfoot, IDMESONET STATION BLK 1 ESE BLACKFOOT.
Nov 2, 1:15 AM MDTNON-TSTM WND GST 495 Ese Idahome, IDI 84 AT IDAHOME INTERCHANGE.
Nov 2, 1:15 AM MDTNON-TSTM WND GST 506 Nnw Idahome, IDI 84 AT YALE RD.
Nov 2, 1:15 AM MDTNON-TSTM WND GST 524 Ne Rose, IDI 15 AT BLACKFOOT REST AREA.
Nov 2, 1:20 AM MDTNON-TSTM WND GST 463 W Taber, IDMESONET STATION TAB 3 W TABER.
Nov 2, 1:20 AM MDTNON-TSTM WND GST 5611 W Osgood, IDMESONET STATION KET KETTLE BUTTE.
Nov 2, 1:26 AM MDTNON-TSTM WND GST 471 Nnw Arbon Valley, IDMESONET STATION TS586 NWS IWOS 2.
Nov 2, 1:30 AM MDTNON-TSTM WND GST 5020 Ese Craters Of Moon, IDMESONET STATION BIG COXS WELL.
Nov 2, 1:30 AM MDTNON-TSTM WND GST 511 Ne Aberdeen, IDMESONET STATION ABE 1 NE ABERDEEN.
Nov 2, 1:30 AM MDTNON-TSTM WND GST 742 Nw Idaho Falls, IDASOS STATION KIDA IDAHO FALLS REGIONAL AIRPORT.
Nov 2, 1:30 AM MDTNON-TSTM WND DMG4 Nnw Shelley, IDROCKY MOUNTAIN POWER REPORTS 27 POWER POLES WERE KNOCKED DOWN DUE TO STRONG WIND GUSTS IN EXCESS OF 60 TO 70 MPH ALONG WEST 65TH SOUTH IN BONNEVILLE COUNTY. 1,500 CUSTOMERS WERE IMPACTED IN THE SHELLEY AREA ASSOCIATED WITH THE DOWNED POWER LINES WITH HUNDREDS
Nov 2, 1:40 AM MDTNON-TSTM WND GST 525 Nne Dubois, IDMESONET STATION DUB 5 NNE DUBOIS.
Nov 2, 1:45 AM MDTNON-TSTM WND GST 452 Ne Osgood, IDMESONET STATION OSGI 2 NE OSGOOD.
Nov 2, 1:45 AM MDTNON-TSTM WND GST 481 N Roberts, IDMESONET STATION ROB 1 N ROBERTS.
Nov 2, 1:45 AM MDTNON-TSTM WND GST 492 Nw Ovid, IDMESONET STATION EW3600 2 NW OVID.
Nov 2, 1:45 AM MDTNON-TSTM WND GST 522 Ene Fort Hall, IDI 15 AT FORT HALL.
Nov 2, 1:45 AM MDTNON-TSTM WND GST 531 Nnw Craters Of Moon, IDMESONET STATION CRA 1 NNW CRATERS OF THE MOON.
Nov 2, 1:45 AM MDTNON-TSTM WND GST 605 Nw Atomic City, IDUS 20 AND 26 AT INL PUZZLE.
Nov 2, 1:46 AM MDTNON-TSTM WND GST 473 N Ucon, IDMESONET STATION DW9069 3 N UCON.
Nov 2, 1:55 AM MDTNON-TSTM WND GST 471 Wsw Lava Hot Springs, IDMESONET STATION GW0773 LAVA HOT SPRINGS.
Nov 2, 1:58 AM MDTNON-TSTM WND GST 451 S Almo, IDMESONET STATION RCKI1 1 S ALMO.
Nov 2, 1:59 AM MDTNON-TSTM WND GST 535 Sse Roberts, IDI 15 AT OSGOOD.
Nov 2, 2:00 AM MDTNON-TSTM WND GST 451 Sw Thornton, IDUS 20 AT THORNTON.
Nov 2, 2:00 AM MDTNON-TSTM WND GST 454 Nnw Humphrey, IDI 15 AT MONIDA.
Nov 2, 2:00 AM MDTNON-TSTM WND GST 462 E Lund, IDUS 30 AT GEM VALLEY.
Nov 2, 2:00 AM MDTNON-TSTM WND GST 492 W Lava Hot Springs, IDUS 30 AT TOPAZ.
Nov 2, 2:07 AM MDTNON-TSTM WND GST 451 Nw Rexburg, IDASOS STATION KRXE REXBURG-MADISON AIRPORT.
Nov 2, 2:10 AM MDTNON-TSTM WND GST 4718 Nne Berenice, IDMESONET STATION BLU BLUE DOME.
Nov 2, 2:10 AM MDTNON-TSTM WND GST 473 E Lava Hot Springs, IDMESONET STATION PC120 FISH CREEK.
Nov 2, 2:15 AM MDTNON-TSTM WND GST 452 E Rigby, IDMESONET STATION RGBI 2 E RIGBY.
Nov 2, 2:15 AM MDTNON-TSTM WND GST 473 N Ashton, IDUS 20 AT FALL RIVER.
Nov 2, 2:15 AM MDTNON-TSTM WND GST 518 Ssw Island Park, IDUS 20 AT OSBORNE BRIDGE.
Nov 2, 2:15 AM MDTNON-TSTM WND GST 551 Nw Arimo, IDI 15 AT MARSH VALLEY.
Nov 2, 2:30 AM MDTNON-TSTM WND GST 519 Ssw Mud Lake, IDMESONET STATION ROV 9 SSW MUD LAKE.
Nov 2, 2:35 AM MDTNON-TSTM WND GST 487 S Howe, IDMESONET STATION BAS BASE OF HOWE PEAK.
Nov 2, 2:40 AM MDTNON-TSTM WND GST 461 Ne Terreton, IDMESONET STATION TER 1 NE TERRETON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 9.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2022-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2022-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2371 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

180 
WWUS75 KPIH 010903
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
303 AM MDT Tue Nov 1 2022

IDZ052>066-012100-
/O.UPG.KPIH.HW.A.0003.221102T0000Z-221102T1800Z/
/O.NEW.KPIH.HW.W.0004.221102T0000Z-221102T1800Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-
Bear River Range-Bear Lake Valley-Blackfoot Mountains-
Caribou Range-Big Hole Mountains-Teton Valley-
Centennial Mountains - Island Park-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, 
Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon,
Downey, Lava Hot Springs, Malad, Preston, Thatcher, 
Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, 
Soda Springs, Henry, Bone, Wayan, Swan Valley, Victor, Ashton, 
Tetonia, Driggs, Island Park, and Kilgore
303 AM MDT Tue Nov 1 2022

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Mud Lake, INL, Idaho Falls, Rexburg, St. Anthony,
  Pocatello, Blackfoot, American Falls, Shelley, Fort Hall,
  Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland,
  Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad,
  Preston, Thatcher, St. Charles, Montpelier, Georgetown, Grace,
  Soda Springs, Henry, Bone, Wayan, Swan Valley, Victor, Ashton,
  Tetonia, Driggs, and Island Park.

* WHEN...From 6 PM this evening to noon MDT Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Isolated damage to trees, powerlines, signs, and
  outbuildings is possible, along with isolated power outages. 
  Loose outdoor objects will be blown around.

* ADDITIONAL DETAILS...Blowing dust could severely limit 
  visibility for drivers, especially along portions of I-84 and 
  I-15 near Roberts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high
winds begin. During the high winds, avoid being outside in
forested areas or around trees, branches, and powerlines. Use
caution if you must drive, and keep both hands firmly on the
steering wheel. Drivers of high profile vehicles should consider
delaying travel until the high winds subside.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
3 follow-up statements
913 
WWUS75 KPIH 011941
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
141 PM MDT Tue Nov 1 2022

IDZ052>066-021200-
/O.CON.KPIH.HW.W.0004.221102T0000Z-221102T1800Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-
Bear River Range-Bear Lake Valley-Blackfoot Mountains-
Caribou Range-Big Hole Mountains-Teton Valley-
Centennial Mountains - Island Park-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, 
Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon,
Downey, Lava Hot Springs, Malad, Preston, Thatcher, 
Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, 
Soda Springs, Henry, Bone, Wayan, Swan Valley, Victor, Ashton, 
Tetonia, Driggs, Island Park, and Kilgore
141 PM MDT Tue Nov 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON MDT WEDNESDAY...

* WHAT...Southwest wind 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Mud Lake, INL, Idaho Falls, Rexburg, St. Anthony, 
  Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, 
  Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, 
  Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, 
  Malad, Preston, Thatcher, St. Charles, Montpelier, Georgetown, 
  Grace, Soda Springs, Henry, Bone, Wayan, Swan Valley, Victor, 
  Ashton, Tetonia, Driggs, and Island Park.

* WHEN...From 6 PM this evening to noon MDT Wednesday.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Isolated damage to trees, powerlines, signs, 
  and outbuildings is possible, along with isolated power 
  outages. Loose outdoor objects will be blown around.

* ADDITIONAL DETAILS...Blowing dust could severely limit
  visibility for drivers, especially along portions of Interstate
  84 from the Utah border to the Interstate 86 interchange...and
  Interstate 15 north of Idaho Falls to Roberts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high
winds begin. During the high winds, avoid being outside in
forested areas or around trees, branches, and powerlines. Use
caution if you must drive, and keep both hands firmly on the
steering wheel. Drivers of high profile vehicles should consider
delaying travel until the high winds subside.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
224 
WWUS75 KPIH 020948
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
348 AM MDT Wed Nov 2 2022

IDZ052>054-056>058-064>066-021800-
/O.CAN.KPIH.HW.W.0004.000000T0000Z-221102T1800Z/
/O.NEW.KPIH.WI.Y.0029.221102T0948Z-221102T1800Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Southern Hills/Albion Mountains-
Raft River Region-Marsh and Arbon Highlands-Big Hole Mountains-
Teton Valley-Centennial Mountains - Island Park-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Albion, Almo, Malta, 
Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, 
Victor, Ashton, Tetonia, Driggs, Island Park, and Kilgore
348 AM MDT Wed Nov 2 2022

...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Mud Lake, INL, Craters of the Moon, Idaho Falls, 
  Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, 
  Shelley, Fort Hall, Albion, Almo, Malta, Rockland, Holbrook, 
  Inkom, McCammon, Downey, Lava Hot Springs, Victor, Ashton, 
  Tetonia, Driggs, Island Park, and Kilgore.

* WHEN...Until noon MDT today.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...Blowing dust may limit visibilities
  especially along I 15 north of Idaho Falls near Roberts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ055-021100-
/O.CAN.KPIH.HW.W.0004.000000T0000Z-221102T1800Z/
Eastern Magic Valley-
Including the cities of Burley, Rupert, Heyburn, and Oakley
348 AM MDT Wed Nov 2 2022

...HIGH WIND WARNING IS CANCELLED...

Strong winds have diminished. Therefore the high wind warning is
cancelled.

$$

IDZ059>063-021800-
/O.CON.KPIH.HW.W.0004.000000T0000Z-221102T1800Z/
Franklin/Eastern Oneida Region-Bear River Range-Bear Lake Valley-
Blackfoot Mountains-Caribou Range-
Including the cities of Malad, Preston, Thatcher, 
Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, 
Soda Springs, Henry, Bone, Wayan, and Swan Valley
348 AM MDT Wed Nov 2 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...Southwest wind 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Malad, Preston, Thatcher, Emigration Summit, St. 
  Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, 
  Bone, Wayan, and Swan Valley.

* WHEN...until noon MDT today

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Isolated damage to trees, powerlines, signs, 
  and outbuildings is possible, along with isolated power 
  outages. Loose outdoor objects will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high
winds begin. During the high winds, avoid being outside in
forested areas or around trees, branches, and powerlines. Use
caution if you must drive, and keep both hands firmly on the
steering wheel. Drivers of high profile vehicles should consider
delaying travel until the high winds subside.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
316 
WWUS75 KPIH 021205
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
605 AM MDT Wed Nov 2 2022

IDZ059>063-021315-
/O.CAN.KPIH.HW.W.0004.000000T0000Z-221102T1800Z/
Franklin/Eastern Oneida Region-Bear River Range-Bear Lake Valley-
Blackfoot Mountains-Caribou Range-
Including the cities of Malad, Preston, Thatcher, 
Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, 
Soda Springs, Henry, Bone, Wayan, and Swan Valley
605 AM MDT Wed Nov 2 2022

...HIGH WIND WARNING IS CANCELLED...

Winds have weakened and the high wind warning is cancelled.

$$

IDZ056>058-064>066-021315-
/O.CAN.KPIH.WI.Y.0029.000000T0000Z-221102T1800Z/
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-Big Hole Mountains-Teton Valley-
Centennial Mountains - Island Park-
Including the cities of Albion, Almo, Malta, Rockland, Holbrook, 
Inkom, McCammon, Downey, Lava Hot Springs, Victor, Ashton, 
Tetonia, Driggs, Island Park, and Kilgore
605 AM MDT Wed Nov 2 2022

...WIND ADVISORY IS CANCELLED...

Winds have weakened and the wind advisory is cancelled.

$$

IDZ052>054-021800-
/O.CON.KPIH.WI.Y.0029.000000T0000Z-221102T1800Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
605 AM MDT Wed Nov 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Mud Lake, INL, Craters of the Moon NM,Idaho Falls, 
  Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, 
  Shelley, and Fort Hall.

* WHEN...Until noon MDT today.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Oct 31, 3:01 PM MDT, 12 hours 2 minutes earlier.

Area forecast discussion, Oct 31, 3:01 PM MDT, 12 hours 2 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
301 PM MDT Mon Oct 31 2022

.SHORT TERM...Tonight through Wed night. High pressure will
gradually give way over the next 24-plus hours to a low moving
through the northwest. The first effect will be to boost the wind
to adivisory levels Tue evening, then later there is a strong
potential to push to High Wind Warning levels during late Tue
night into Wed morning. There is strong upper level support at
500mb reaching 45KT to 65KT, 700mb wind of 30 plus KT and later
35-plus KT late Tue night, good cold air advection, and a pressure
gradient across southern Idaho that reaches 11mb after midnight on
Tue night. The things going against the high wind expectations are
the fact that it occurs at night when there is less mixing of the
lower atmosphere and the slow movement of the surface low during
the evening and even to around midnight. A High Wind Watch has
been issued for Tue night through Wed morning. The wind speeds
will easily cause blowing dust that will likely close Interstate
15 in the Roberts, ID, area just north of Idaho Falls, and create
a blowing dust hazard on Interstate 84. Areas north of the Arco
Desert and Craters of the Moon will experience much less wind. By
Wed morning, precipitation will spread from west to east across
the forecast area, with the heaviest amounts in the Sawtooths and
west side of the Wood River drainage, the northeast corner around
Island Park, and the Bear River range. This is not expected to
reach Winter Weather Advisory criteria, with about 6 inches in the
Sawtooths, and 3 to 5 in the other areas. For Wednesday late
morning through Wed night, light and more scattered precipitation
continues, mostly in the mountains and highlands. Wind will
decrease to the 20 to 30 mph range for the sustained wind.

Afternoon temperatures will warm Tue prior to the front's
arrival, then drop on Wed about 15 to 20 deg F compared to Tue. On
Wed night, Stanley will see below zero temperature readings and
the more densely populated areas will be in the 20s. Messick

.LONG TERM...Thursday through next Monday. Temperatures will
decrease by another few degrees Thursday following the cold front
passage, leaving high temperatures running around 10- 15 degrees
below normal. Precipitation will be confined to the eastern and
southeast highlands by early Thursday, wrapping up and exiting to
the east by early evening. Weak high pressure will briefly build
back in late Thursday through Friday and therefore we may see
partial clearing of skies during this timeframe. A very slight
warm up is possible Saturday before the ridge flattens due to the
influence of a Canadian low. However, there is still uncertainty
regarding the timing and track of the low, so the specifics could
still change over the next few days. EPS is about 24 hours quicker
in bringing the trough further south over southern Idaho. This
timing difference is reflected in the ensemble clusters, as well.
Forty-four percent of total ensemble members feature some degree
of weak high pressure remaining over the region through late
Saturday, with the other solutions showing the influence of the
upper trough reaching us sooner. At this time, precipitation looks
to be impressive with this event and models continue to show
favorable Integrated Water Vapor Transport (IVT) into the area.
The National Blend is introducing 50-80% PoPs across the region
again Saturday and Sunday. NBM v4.0 is indicating a 50- 70%
probability of at least 8" of snow through Monday evening across
the Sawtooths and along our borders with Montana and Wyoming.
Winds will also increase with this incoming system, with 20-30 mph
winds likely area-wide. Cropp

.AVIATION...VFR conditions are likely through early tomorrow,
with winds gradually increasing throughout the day ahead of and
along a cold front.  Peak winds are expected late night tomorrow and
overnight into Wednesday morning, with gusts in excess of 40 mph
across much of the region.  Winds are not expected to be quite as
gusty at KSUN.  Precipitation chances will overspread the region
beginning early tomorrow afternoon and exit the region to the east
early Thursday. Cropp

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Tuesday evening through Wednesday morning
for IDZ052>066.

&&

Nearby

High Wind Warnings in Idaho, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.